Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 91, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 8, 2017, 4:44 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2017, 4:44 PM MDT (22:44 UTC)
- Expired
- Aug 8, 2017, 5:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheyenne County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 154 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738
WUUS55 KCYS 082244
SVRCYS
NEC033-123-082330-
/O.NEW.KCYS.SV.W.0091.170808T2244Z-170808T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
444 PM MDT TUE AUG 8 2017
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
North central Cheyenne County in the Panhandle of Nebraska...
South central Morrill County in the Panhandle of Nebraska...
* Until 530 PM MDT
* At 443 PM MDT, a severe thunderstorm was located near The
Intersection Of Highway 385 And 92, or 28 miles north of Sidney,
moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dalton and The Intersection Of Highway 385 And 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cheyenne.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4158 10311 4162 10298 4142 10282 4135 10310
TIME...MOT...LOC 2243Z 341DEG 9KT 4154 10304
HAIL...1.00IN
WIND...60MPH
$$
Mazur2 follow-up statements
158
WWUS55 KCYS 082304
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
504 PM MDT TUE AUG 8 2017
NEC033-123-082330-
/O.CON.KCYS.SV.W.0091.000000T0000Z-170808T2330Z/
Cheyenne NE-Morrill NE-
504 PM MDT TUE AUG 8 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTH CENTRAL CHEYENNE AND SOUTH CENTRAL MORRILL COUNTIES...
At 504 PM MDT, a severe thunderstorm was located over Dalton, or 20
miles north of Sidney, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4148 10311 4153 10291 4142 10282 4135 10310
TIME...MOT...LOC 2304Z 341DEG 18KT 4143 10299
HAIL...1.00IN
WIND...60MPH
$$
Mazur237
WWUS55 KCYS 082322
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
522 PM MDT TUE AUG 8 2017
NEC033-123-082332-
/O.EXP.KCYS.SV.W.0091.000000T0000Z-170808T2330Z/
Cheyenne NE-Morrill NE-
522 PM MDT TUE AUG 8 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHEYENNE AND
SOUTH CENTRAL MORRILL COUNTIES WILL EXPIRE AT 530 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
LAT...LON 4148 10311 4153 10291 4142 10282 4135 10310
TIME...MOT...LOC 2322Z 341DEG 9KT 4139 10297
$$
MazurWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 12:58 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 8, 12:58 PM MDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1258 PM MDT Tue Aug 8 2017 .SHORT TERM...(This evening through Thursday night) Issued at 100 PM MDT Tue Aug 8 2017 Tonight...Agree with the Storm Prediction Center marginal risk this evening, east of a Laramie to Lusk line, as CAPE has increased to 1000 to 2000 J/kg with wind shear expected to be close to 30 knots. Greatest coverage of showers and thunderstorms this evening expected to be south of a Douglas to Alliance line, closer to the deeper moisture. A few storms through this evening may produce hail and gusty winds along with locally heavy rainfall based on precipitable water and slow movement of storms. Isolated to scattered showers expected after midnight, over our western and southern counties, along with areas of fog over our southern counties. Wednesday...Less coverage of storms over our eastern counties east of Interstate 25, with scattered coverage in the afternoon west of Interstate 25 where a more unstable airmass will prevail. Stuck close to guidance high temperatures from the NAM and GFS. Wednesday night...Another shortwave trough aloft progged to move across our counties, spawning isolated to scattered showers and thunderstorms, north of a Rawlins to Scottsbluff line after midnight. Thursday...With copious amounts of low and mid level moisture overhead, and weak upslope, expect scattered showers and isolated thunderstorms in the afternoon. Cooler with all the cloud cover and scattered showers and have compromised between the NAM and GFS MOS maximums for high temperatures. Thursday night...Decreasing coverage of showers and thunderstorms, especially after midnight with loss of daytime heating and apparent lack of lifting mechanisms. .LONG TERM...(Friday through Tuesday) Issued at 100 PM MDT Tue Aug 8 2017 Unsettled weather is going to continue in the long term as we stay under northwest flow aloft with upper ridge axis off to our west. We get impacted by clipper systems moving through the northwest flow almost on a daily basis. Looks like a fairly strong clipper system Friday afternoon that both the GFS and ECMWF target in on. Fairly widespread coverage of showers and QPF over the southern Panhandle back west to Cheyenne Friday afternoon. as a boundary lays along the east slopes of the Laramie Range. Fairly dry Saturday as we are in between systems, but then Sunday, the next clipper system moves through the Nebraska Panhandle for another chance of showers and thunderstorms. Ridge begins to break down early next week as a strong Pacific low pressure system moves into the PACNW. May get back to more of a normal pattern by Tuesday with westerly winds and drier weather by that time. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1106 AM MDT Tue Aug 8 2017 Thunderstorms still looking good for airports along and east of the Laramie Range this afternoon as well as KLAR. Strongest storms east of the Laramie Range that could drop some large hail and heavy rain. Storms look to begin around 1500L and run through sunset. && .FIRE WEATHER... Issued at 100 PM MDT Tue Aug 8 2017 Minimal concerns due to expected rainfall as well as forecast winds and humidities. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...GCC AVIATION...GCC FIRE WEATHER...RUBIN
Hazardous weather outlook, Aug 8, 10:59 AM MDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1059 AM MDT Tue Aug 8 2017 NEZ002-003-019>021-054-055-095-096-WYZ101>119-091700- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1059 AM MDT Tue Aug 8 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms will develop over the higher elevations west of the Laramie Range later this morning, spreading east onto the plains this afternoon and evening. Isolated severe thunderstorms are possible along and east of Interstate 25 out into the Nebraska Panhandle from 3 PM today through sunset. Golfball sized hail will be the primary hazard with the strongest storms. Heavy rainfall, frequent lightning and downburst winds to 50 MPH are also possible with the strongest storms. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered mainly afternoon and evening showers and thunderstorms will continue through Friday. Diurnal shower and thunderstorm coverage will decrease this weekend and mainly be confined to the mountains and portions of the high plains. .Spotter information statement... Spotter activation may be needed east of Interstate 25 after 3 PM and in the Nebraska Panhandle after 5 PM today.
In the hours before
Special weather statement, Aug 8, 2:37 PM MDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
237 PM MDT TUE AUG 8 2017
NEZ021-082115-
Morrill NE-
237 PM MDT TUE AUG 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRILL COUNTY UNTIL
315 PM MDT...
At 237 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of The Intersection Of Highway 385 And 92, or 28
miles south of Alliance, moving east at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Broadwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4162 10295 4179 10287 4175 10266 4174 10264
4164 10263 4148 10264
TIME...MOT...LOC 2037Z 291DEG 10KT 4169 10282
FinchSpecial weather statement, Aug 8, 4:14 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
414 PM MDT TUE AUG 8 2017
NEZ003-082245-
Box Butte NE-
414 PM MDT TUE AUG 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOX BUTTE COUNTY
UNTIL 445 PM MDT...
At 414 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Hemingford, or 18 miles north of Alliance, moving
east at 5 mph.
Dime size hail will be possible with this storm.
This storm will remain over mainly rural areas of northeastern Box
Butte County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4223 10276 4236 10302 4243 10302 4243 10275
4230 10274
TIME...MOT...LOC 2214Z 278DEG 5KT 4237 10294
MazurThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:37 PM MDT | Special Weather Statement | CYS | Morrill | 38 min |
| Aug 8, 2:57 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 48 min |
| Aug 8, 4:14 PM MDT | Special Weather Statement | CYS | Box Butte | 31 min |
| Aug 8, 4:35 PM MDT | Areal Flood Advisory | CYS | Box Butte | 3 hr |
| Aug 8, 4:53 PM MDT | Special Weather Statement | CYS | Box Butte | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.